Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Northern Indiana

June 14, 2000Marshall County, Saint Joseph County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:41 PM EST for Marshall County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 3:41 PM EST (20:41 UTC)
Expired
Jun 14, 2000, 4:30 PM EST
In force
49 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Marshall County, IN, Saint Joseph County, IN, Berrien County, MI

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:00 PM ESTThunderstorm WindPlymouth, INTrees and power lines down countywide.
Jun 14, 4:13 PM ESTThunderstorm WindCulver, INLarge tree down.
Jun 14, 4:15 PM ESTThunderstorm WindSouth Bend, INTrees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 142046
SVRFWA
INC017-049-099-103-141-MIC021-142130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EST WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN INDIANA
  FULTON COUNTY IN INDIANA
  MARSHALL COUNTY IN INDIANA
  MIAMI COUNTY IN INDIANA
  ST. JOSEPH COUNTY IN INDIANA
  BERRIEN COUNTY IN MICHIGAN

* UNTIL 430 PM EST(530 PM EDT)

* AT 341 PM EST(441 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING MICHIGAN    
  CITY TO NORTH JUDSON TO CHALMERS...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  WALKERTON
  NEW CARLISLE
  GRISSOM AFB
  ROCHESTER
  LOGANSPORT
  NORTH LIBERTY
  BRIDGMAN
  PLYMOUTH
  SOUTH BEND

REPORT SEVERE WEATHER TO THE NEAREST 6LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 14, 2:14 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST WED JUN 14 2000

TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE
APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF.
PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA
BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN
SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION
THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD
MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT
UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS
FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO
WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND
UPPER TROF. WILL GO DRY ON MONDAY FOR NOW.

.IWX...NONE

RES

In the hours before

Local storm report, Jun 14, 2:13 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    CONVOY                    OH   WIND DAMAGE
06/14/00   VAN WERT                       REPORTED BY EMERGENCY
                                          MANAGEMENT.  LIMBS AND
                                          POLES DOWN.

0145 PM    2 S PAULDING              OH   WIND DAMAGE
06/14/00   PAULDING                       REPORTED BY EMERGENCY
                                          MANAGEMENT. TREES DOWN.

0207 PM    STEVENSVILLE              MI   1.25 INCH HAIL
06/14/00   BERRIEN                        REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:01 PM ESTSevere Thunderstorm WarningIWXAdams49 min
Jun 14, 3:20 PM ESTSevere Thunderstorm WarningIWXPulaski, White50 min
Jun 14, 3:20 PM ESTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Jun 14, 3:41 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami49 min
Jun 14, 3:42 PM ESTFlash Flood WarningIWXAdams3 hr
Jun 14, 4:08 PM ESTSevere Thunderstorm WarningIWXGrant, Wabash52 min
Jun 14, 4:08 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko52 min
Jun 14, 4:29 PM ESTSevere Thunderstorm WarningIWXMiami31 min
Jun 14, 4:50 PM ESTTornado WarningIWXWabash50 min
Jun 14, 4:54 PM ESTSevere Thunderstorm WarningIWXLaGrange, Noble46 min
Jun 14, 4:54 PM ESTSevere Thunderstorm WarningIWXWhitley46 min
Jun 14, 4:59 PM ESTSevere Thunderstorm WarningIWXKosciusko31 min
Jun 14, 5:05 PM ESTTornado WarningIWXKosciusko, Whitley35 min
Jun 14, 5:21 PM ESTSevere Thunderstorm WarningIWXGrant39 min
Jun 14, 5:32 PM ESTTornado WarningIWXAllen, Whitley43 min
Jun 14, 5:37 PM ESTSevere Thunderstorm WarningIWXHuntington53 min
Jun 14, 5:40 PM ESTSevere Thunderstorm WarningIWXDeKalb, Steuben50 min
Jun 14, 5:54 PM ESTSevere Thunderstorm WarningIWXAllen, Blackford, Wells46 min
Jun 14, 6:10 PM ESTTornado WarningIWXAllen, DeKalb40 min
Jun 14, 6:20 PM ESTSevere Thunderstorm WarningIWXAdams40 min
Jun 14, 2:04 PM ESTSevere Thunderstorm WarningIWXBerrien46 min
Jun 14, 4:08 PM ESTSevere Thunderstorm WarningIWXCass52 min
Jun 14, 5:40 PM ESTSevere Thunderstorm WarningIWXBranch50 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.